Alert archive / Oregon / Hazardous Seas Warnings in 2012
Hazardous Seas Warning 1, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Jan 1, 2012, 2:35 PM PST. It took effect at Jan 1, 2012, 10:00 PM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2012, 2:35 PM PST (22:35 UTC)
- In effect from
- Jan 1, 2012, 10:00 PM PST
- Expired
- Jan 2, 2012, 9:57 PM PST
- In force
- 24 hr
- Issued by
- NWS Medford, OR
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Jan 1, 9:14 AM PST, 5 hours 21 minutes earlier.
Area forecast discussion, Jan 1, 9:14 AM PST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
914 AM PST SUN JAN 1 2012
.DISCUSSION...NO CHANGES THIS MORNING. MORNING FOG HAS CLEARED
FROM THE ROSEBURG AIRPORT BUT SHOULD LINGER THROUGH LATE MORNING
AT MEDFORD. STEEP INVERSION ON MORNING MEDFORD SOUNDING WITH
TEMPERATURES ABOUT 50 DEGREES ABOVE 4000 FEET. MILD AND PARTLY
SUNNY CONDITIONS WILL PREVAIL ALL AREAS INTO AFTERNOON. THE HIGH
CLOUDS MAY BE THICKER AT TIMES HOWEVER. STAVISH
&&
.AVIATION...LCL IFR ACROSS SOUTHWEST OREGON VALLEYS THROUGH EARLY
THIS MORNING. CONDITIONS SHOULD LIFT TO VFR QUICKLY BY NOON. COAST
WILL SEE GUSTY SOUTH WINDS LATER TONIGHT AHEAD OF THE NEXT FRONT.
&&
.PREV DISCUSSION... /ISSUED 351 AM PST SUN JAN 1 2012/
DISCUSSION...RIDGING ALOFT RETURNS TO THE FORECAST AREA TODAY
WITH WARMING AND DRYING CONDITIONS AT THE UPPER SLOPES AND RIDGES.
LOW LEVEL AIR MASS WAS NOT AS SATURATED THIS MORNING AND FOG WAS
MOSTLY PATCHY. EXPECT FOG TO BURN OFF BY MID MORNING. THE RIDGE IS
EXPECTED TO SHIFT EAST TONIGHT AND ALLOWS UPSTREAM TROUGH TO MOVE
INLAND. THE NAM12 IS MORE AGGRESSIVE WITH THE SHORT WAVE ENERGY
AND PACKS A MUCH STRONGER WIND THAN THE GFS. BOTH MODELS HOWEVER
INDICATE A FAST MOVING SYSTEM AND EXPECT INCREASE IN WINDS TO BE
RATHER ABRUPT FROM LATE TONIGHT THROUGH EARLY MONDAY MORNING. HAVE
CONTINUED WITH THE HIGH WIND WATCH FOR THE COAST AND ACROSS
EASTERN OREGON. HIGHWAY 31 FROM SUMMER LAKE TO PAISLEY WILL LIKELY
SEE VERY GUSTY SOUTHWEST WINDS CROSSING THE HIGHWAY MOST OF
MONDAY.
NOT MUCH RAIN IS EXPECTED WITH THIS SYSTEM WITH THE COAST AND THE
UMPQUA BASIN SEEING AROUND A QUARTER OF AN INCH...AND A FEW
HUNDREDTHS INTO JOSEPHINE COUNTY.
RIDGING RETURNS ON TUESDAY AND WEDNESDAY. WE MAY HAVE TO WAIT
UNTIL THE NEXT SYSTEM ARRIVES ON THURSDAY BEFORE WE SEE ANOTHER
CHANCE OF RAIN FOR THE FORECAST AREA.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
ORZ022.
CA...NONE.
PZ...GALE WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON
FOR PZZ350-356.
HAZARDOUS SEAS WATCH FROM THIS EVENING THROUGH LATE MONDAY NIGHT
FOR PZZ370-376.Hazardous weather outlook, Jan 1, 2:13 PM PST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 213 PM PST SUN JAN 1 2012 ORZ021-022-030-031-012315- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 213 PM PST SUN JAN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON AND SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 8:41 PM PST | Hazardous Seas Watch | MFR | 331 days | |
| Jan 1, 2:08 PM PST | High Wind Warning | MFR | Lake | 23 hr |
| Jan 1, 2:35 PM PST | Gale Warning | MFR | 22 hr | |
| Jan 1, 2:08 PM PST | Wind Advisory | MFR | Siskiyou | 23 hr |
Nearby
Hazardous Seas Warnings in Oregon, 2012Every hazardous seas warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.